Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 3, 2022, 3:32 PM CDT for Houston County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2022, 3:32 PM CDT (20:32 UTC)
- Expired
- Jul 3, 2022, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 28 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916
WGUS52 KTAE 032032
FFWTAE
ALC069-032330-
/O.NEW.KTAE.FF.W.0019.220703T2032Z-220703T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
332 PM CDT Sun Jul 3 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Houston County in southeastern Alabama...
* Until 630 PM CDT.
* At 332 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen in the last 1 Hour. Additional rainfall amounts of 1
to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dothan, Ardilla and Wilson Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3125 8542 3125 8534 3115 8534 3115 8544
3125 8544
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:53 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 3, 1:53 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 253 PM EDT Sun Jul 3 2022 .NEAR TERM [Through Monday]... Showers and thunderstorms will continue to prevail through the afternoon and evening today, especially along and south of I-10. Shower and thunderstorm activity is expected diminish overnight We will be under the influence of upper level ridging as we head into the holiday which will continue the southerly/southwesterly low- level flow that has been driving our daily showers and thunderstorms. PoPs will be highest on Monday (around 60%-70%) along and north of I-10 during the afternoon and evening. These showers and thunderstorms pose a risk for heavy downpours, gusty winds, and frequent lightning. Temperatures will be seasonal in the low 90s but the added humidity will have heat indices above 100 degrees. Overnight lows will be in the low 70s. .SHORT TERM [Monday Night Through Tuesday Night]... Upper level ridging will build across the region during the short term with the center of the ridge north of the CWA. Initial northeast upper level winds will become more easterly. While the ridge builds in across the CWA, the tri-state area will still see showers and thunderstorms on Tuesday. Expect highs in the lower to mid 90s with lows in the mid 70s. .LONG TERM [Wednesday Through Sunday]... The upper level ridge will continue to strengthen across the region on Wednesday and may help to keep PoPs slightly below what we have seen the past few days, though still in the 40-60% range. We'll have to monitor this pattern in terms of MCS potential though and that would obviously affect PoPs. The potential for showers and thunderstorms will continue each day and may be enhanced again over the weekend as a trough sweeps across the eastern CONUS. With the upper level ridge in place, high temperatures will trend upward with more locations seeing the mid 90s mid to late week. This may also result in heat indices in the mid to upper 100s, with the higher values across the Big Bend region. Lows will remain in the mid 70s. && .AVIATION... [Through 18Z Monday] Scattered showers and thunderstorms can affect all terminals this evening but mainly, ECP, TLH, and VLD terminals will have the highest chances through the evening. Skies will be clearing overnight with the potential for shallow fog development as activity will quiet down but is expected to pick up again on Monday with more convection possible along and north of I-10. SCT to BKN decks are expected during the afternoon hours region wide with MVFR/IFR cigs during thunderstorms, otherwise VFR should prevail. && .MARINE... Showers and thunderstorms are expected each day with the best chances in the morning hours for convection over the marine area. Winds will be variable over the next few days with speeds around 10 knots or less. Winds may increase to around 15 knots next weekend. Seas will be 2 feet or less through the week. && .FIRE WEATHER... Moist conditions will continue through Monday, with scattered to numerous showers and thunderstorms across the area. Winds will generally be light, outside of gusty and erratic winds associated with thunderstorms. Very low dispersion values will be possible across the region Monday and Tuesday afternoon. && .HYDROLOGY... Showers and thunderstorms are expected each day this week. While river flooding is not anticipated, localized heavy rain may lead to some areas of isolated flooding, especially in poor drainage and urban areas. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 91 75 92 75 / 30 70 30 60 20 Panama City 76 86 77 90 77 / 40 50 30 50 20 Dothan 73 88 73 90 74 / 20 70 30 60 20 Albany 74 90 75 93 76 / 30 70 30 50 20 Valdosta 73 90 73 92 74 / 30 70 30 60 20 Cross City 74 90 74 93 74 / 20 70 40 60 30 Apalachicola 77 86 77 88 78 / 30 50 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Montgomery SHORT TERM...Fieux LONG TERM...Fieux AVIATION...Montgomery MARINE...Fieux FIRE WEATHER...Montgomery HYDROLOGY...Fieux
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:23 PM CDT | Areal Flood Advisory | TAE | Geneva, Houston | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.